Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Forget it...I can't do it!

KimD592KKimD592 Posts: 435
edited 06/11/2012 - 8:57 AM in Chronic Pain
A couple of weeks ago I saw the PM doc and she switched me from Lyrica to Cymbalta. Right around that time, I was getting over food poisoning and was diagnosed with gastritis. I took my first pill about a week and a half ago before bed, and I woke up feeling very sick that night. I decided to hold off on taking it, because I wasn't sure if I was sick due to the gastritis or the medication.

Well, the gastritis has calmed down, and my appetite has returned to normal, so I decided to try the Cymbalta again. I took it before bed last night, and once again woke up feeling very nauseous. This morning I feel like I'm going to throw up at any moment, I've been dry heaving, and my BP is 150/100. Yeah, forget it...I'm not taking this medication anymore. I am very sensitive to medications and often times have unwanted side effects, but this is one I cannot live with and wait to pass. I can't function and take care of my kids when I'm hovered over the garbage can all day. I'd rather deal with the pain, if that's the case.

So, out of the Neurontin, Lyrica, and Cymbalta, it looks like none of them are right for me.



  • Hi Kim,

    So sorry to hear that this med has done that to you. I do know that cymbalta can raise BP in some individuals but do not know how significantly. I was on it for several years and do not belive I had many side effects but was on a fairly low dose at the time of 60mg. I am on it again this past few months and have had some nauseau but not sure it was from that. I hate taking the pills I do but what ya gonna do. I keep an eye on my meds as best I can. I wish i could offer you more but just want you to know that I hope you find something to help with the pain. This game of pain is no fun. Wishing you better days ahead.

  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Sorry you're feeling so bad. I've never tried Cymbalta but I suffer from the same side effects to many meds I've tried. I'm with you in that I'd rather be in pain than be about to barf all the time.
    Sorry it's not gonna work for you. Hope you can find something that will.

  • I'm sorry you're having so much trouble with meds - especially since they could help ease your pain. :( I imagine you've tried almost everything for your back, but have you tried sitting with heat or ice between your painful area and some throw pillows on your sofa? For my lower back pain ice is my best friend, especially when we have bad weather (rhetorical question: is there a spiney whose back isn't a barometer?) or I've had to walk a lot (I love the selection at my SuperWalmart, but my back hates the store, if you know what I mean, but at least leaning on the cart helps for a while). I hope the nerve block helps. Love 'n Gentle >:D< >:D< >:D< , Ess
  • Ironically, the past couple of weeks, something seems to have changed. The pain is not quite as intense in that area, and I am able to stand/walk for slightly longer periods of time without becoming incapacitated. Fingers crossed it stays this way!

    Now if only my joint pain/swelling would improve as well...then I'd be almost good as new! ;-)
  • I sure hope you keep feeling better, Kim. You've been through the wringer with your back, and I feel especially bad for spineys in your age group. Love 'n >:D< , Ess
  • hey kim,
    wow wasn't that the worst you described my exact reaction to that evil pill.
    I couldn't lift my head off pillow and outta bucket.
    And of course I got the ole oh you have wait till gets in your system. I like you said no way.
    Good luck finding something that helps you.
    neck,bone spurs pain started 04, back issues and fusion l4,l5 06~hardware removed.
    good few yrs. 09 pain sharp, numbness feet,legs, diagnosed fibro, neurop. legs.lung issues.
    daily goal do good thing for someone.
This discussion has been closed.
Sign In or Register to comment.